Hail, Hancock
- When
- May 28, 11:05 AM EST
- Where
- Hancock County, Findlay
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.033, -83.650
Penny size hail was observed in Findlay.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 28, 10:42 AM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 1142 AM EDT SAT MAY 28 2005 .SHORT TERM (THIS AFTERNOON)... TWO AREAS OF FOCUS THIS AFTERNOON. FIRST MENTIONED BECOMING PARTLY CLDY IN NE OH AND NW PA ZONES AS SHRS AND OVC CLD COVER QUICKLY MOVING EAST AT THIS TIME. SECOND WATCHING AREA OF TSTMS MOVING INTO W AND NW ZONES CURRENTLY. MAINLY FORECAST CHC SHRS AND TSTMS THRU AFTERNOON. && .AVIATION (12Z-12Z)... NOT TOO MANY CHANGES TO TAFS THIS MORNING. RAIN EAST OF CLE WILL CONTINUE TO EXIT TAF SITES THROUGH MID MORNING. A PERIOD OF DRY WX BEFORE NEXT SHORTWAVE WITH DAYTIME HEATING SPARK ADDITIONAL SHOWERS AND SOME THUNDERSTORMS. BEST CHANCES FOR THUNDERSTORMS THIS AFTERNOON LOOK TO BE SOUTH. THEREFORE PULLED THE TEMPO FOR TS OUT OF CLE. AGAIN THIS ACTIVITY WILL DIMINISH THROUGH EVENING. WINDS WITH THIS MORNINGS RAIN WENT BETWEEN NORTHWEST AND SOUTHWEST...BUT AFTER THE INFLUENCE OF THE SFC TROUGH MOVES EAST WINDS SHOULD PREDOMINATELY BE SOUTHWEST THIS AFTERNOON. TONIGHT WINDS WILL BE LIGHT AND AM A LITTLE CONCERNED ABOUT SOME 3-5SM BR TOWARD SUN MORNING FOR LOCATIONS THAT GET RAIN THIS AFTERNOON. DID NOT INCLUDE IN TAFS JUST YET. && .SHORT TERM (TDA-MON)... SHORT WAVE SHOWING UP WELL IN WATER VAPOR IMAGE EARLY THIS MORNING WITH PRONOUNCED DRYG ACRS MO IND AND IL. SHWRS MOVING ACRS WRN OH ATTM. TIMING INDICATES MUCH OF RAIN WILL BE EAST OF THE AREA BY 9 AM OR SO WITH SUBSIDENCE MOVING IN BHND. FCST SOUNDINGS HWVR SHOW ADTNL INSTBY DVLPG EARLY THIS AFTN ACRS THE AREA AND ANOTHER UPPR WAVE MOVING ACRS THE LOWER OH VLY THIS AFTN. WL KP POPS IN CHC OR LKLY CAT WITH HIGHEST POPS EAST TDA...WHICH IS A BOOST FROM PRVS GRIDS. WL CONT WITH CHC THIS EVG AND THEN DRY OVRNGT. SUNDAY STILL LOOKS LIKE IT WILL BE BETTER THAN MONDAY WITH SUBSIDENCE FCST ACRS THE AREA ON THE ETA. GFS SIMLY IN VV BUT MORE AGRESSIVE WITH MSTR INCREASING FROM THE WEST IN THE AFTN. SUNDAY NIGHT AND MONDAY GFS AND ETA DIVERGE IN THAT ETA HAS SFC LOW ACRS ERN IND AT 18Z WHILE GFS HOLDS SFC LOW FURTHER TO THE SOUTH OVER KY. ETA THEREFORE IS MORE AGRESSIVE WITH MSTR AND UVV ACROSS MOST OF THE AREA ALTHOUGH BOTH MDLS AGREE THAT LOWEST PCPN CHCS WILL BE NORTHEAST. HAVE SHADED POPS UP A BIT FROM EARLIER FCST BASED ON ETA BUT DONT WANT TO MAKE WHOLESALE CHGS YET. WL KP TEMPS CLOSE TO GUIDANCE. && .LONG TERM (MON-FRI)... OVERALL FAVORING HPC GUID WITH SOMEWHAT FAVORING ECMWF MODEL IN EXTDD FCST. INITIALLY INV TROF INTO OH VLY ON MONDAY AS NRN STREAM TROF DIGS INTO GREAT LAKES. GFS AMPLIFIES THIS TFOF MUCH MORE THAN ECMWF MON NGT INTO TUE WITH STGR SFC LOW DVPLG OVER OH VLY THAN ECMWF WHICH HAS WEAKER SFC LOW MOVG TO SE CST. ON TUE WITH ECMWF HAVING UPR LVL TROF E CWA AND SFC LOW WKR AND WELL OFF TO SE OF THE AREA WITH LOWER POPS TO SLGT CHC TUE. THEN SFC HI PRES BLDS IN KEEPING WX DRY TUE NGT INTO FRI. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...ABE PREV. SHORT TERM...TK LONG TERM...WCR AVIATION...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 638 AM EDT SAT MAY 28 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291037- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 638 AM EDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cleveland radar (KCLE), 156 km away, was scanning. The volume nearest the first event began at 16:03 UTC.
3 hail. Local standard time, as filed.
Penny size hail was observed in Findlay.
Penny size hail was observed three miles north of Huntington.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450197, 5450198, 5450199.